Two more blood pressure medications recalled due to cancer-causing ingredient

(WSVN) - Two more blood pressure medications are being recalled for containing too much of an ingredient considered to be a carcinogen.

The Food and Drug Administration says Teva Pharmeceuticals is voluntarily recalling its amlodipine/valsartan and amlodipine/valsartan/hydrochlorothiazide combination tablets because the medication contains too much N-Nitrosodiethylamine, a compound believed to cause cancer.

Sandoz Inc. issued a voluntary recall of the medicine losartan potassium hydrochlorothiazide due to the potential that it contains N-Nitrosodiethylamine or NDEA, a compound believed to cause cancer.

However, patients are advised to contact their doctor for alternative treatments before stopping the medication.

“The risk of harm to a patient’s health may be higher if the treatment is stopped immediately without any comparable alternative treatment,” the FDA’s recall page says.

Teva’s recall comes just two weeks after another company, Sandoz Inc., recalled their blood pressure medication for the same reason.

That recall involves losartan potassium hydrochlorothiazide, though it only affects a specific lot of medication.

Copyright 2018 Sunbeam Television Corp. All rights reserved. This material may not be published, broadcast, rewritten or redistributed.